MAUDE Adverse Event Report: O&M HALYARD, INC. MASK PFR95 FS SMALL; ICP FACIAL PROTECTION PRODUCTS

O&M HALYARD, INC. MASK PFR95 FS SMALL; ICP FACIAL PROTECTION PRODUCTS
Model Number 46827
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A nurse who was in a covid positive room at (b)(6) university was wearing one of halyard's n95 masks when the strap broke.The following medical device report is being filed retroactive to prior decision that this malfunction would be unlikely to result in a serious injury or illness.A reassessment of this incident has since found that should this malfunction recur in an isolation setting or during direct patient care, the end user may contract covid virus and thus be susceptible to a serious illness.For this reason this incident is being reported as a malfunction at this time.Please note that in this incident, the reporter has indicated that no injury or illness resulted.
 
Additional Manufacturer Narrative
A total of sixteen (16) samples were received in the following grouping: thirteen (13) kimberly clark branded masks, two (2) o&m halyard, inc.Branded masks, one (1) halyard health inc.Branded mask and one (1) empty kimberly clark product box for lot number a j608317c was received.The samples were evaluated under ambient light conditions.The thirteen (13) kimberly clark branded samples were laid out on the lab table.The blue elastic head bands appear stuck together and wavy.Six (6) of these samples were inspected more closely.The elastic headbands were given a tug as if for donning.The headbands on one sample detached from the corner bond.The elastic of all the samples did not retract.One (1) halyard health, inc.Branded sample arrived with the left (as worn) elastic completely detached from the corner bond.The elastic does not appear to be damaged at the bond area.There is no residual elastic inside the bond area of the left side.The headbands appear securely attached to the right side corner bond area.Two (2) o&m halyard, inc.Samples were inspected.The elastic head bands were given a tug as if for donning.No detachment occurred on either sample.The elastic remained securely attached to the inside of the corner bond areas.This product is over 14 years old from the lot provided.Code 46827 mentioned in complaint has a shelf life of 5 years.Therefore this product has expired.A potential root cause is product had expired and there is material degradation as a result.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, and should not be considered to be an admission that an o&m halyard, inc.Product is defective or has caused serious injury.

Brand Name
MASK PFR95 FS SMALL
Common Device Name
ICP FACIAL PROTECTION PRODUCTS
Manufacturer (Section D)
O&M HALYARD, INC.
1 edison drive
alpharetta GA 30005
Manufacturer (Section G)
LA ADA DE ACUNA
km 4.5 carreterra presa
la amistad
ciudad de acuna, coahuila, mexico 26220
MX   26220
Manufacturer Contact
nichole early
1 edison drive
alpharetta, GA 30005
8287820529
MDR Report Key17076067
Report Number9616096-2023-00028
Device Sequence Number6775748
Product Code MSH
UDI-Device Identifier30680651468278
UDI-Public30680651468278
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K974068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number46827
Device Catalogue Number991046827
Device Lot NumberJ608317C
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2020
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown